INTERNATIONAL JOURNAL OF CLINICAL PRACTICE, vol.57, no.3, pp.247-248, 2003 (SCI-Expanded)
A 49-year-old woman was admitted with fatigue, dyspnoea, pretibial oedema and decreased daily urination. Seven years ago she was treated with doxorubicin, bleomycin, vinblastine and dacarbazine, alternating with mechlorethamine, vincristine, procarbazine and prednisone and 80 Gy abdominal radiotherapy for Hodgkin's disease. Two years later, malignant hypertension was diagnosed. Angiotensin-2 antagonist and (C)-blocker treatment was given. After increased serum creatinine levels were determined, renal angiography was performed and total obstruction in the left renal artery and near total obstruction in the right side was observed. She was admitted to our clinic with oliguria, and acute renal failure was diagnosed. Balloon angioplasty and stent implantation was performed to the right renal artery After a polyuric period, serum creatinine reduced to near normal levels. Angiotensin-2 antagonist treatment worsened the course in this patient. Patients with resistant hypertension occurring years after abdominal radiotherapy should be evaluated for renal artery stenosis.